# SDR RRXA97026

- Difficulty date: February 6, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N8177U
- Make and model: Doug DC-8-71F
- Aircraft serial: 45983
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Axle
- Part number: MR32264
- Condition: Cracked
- Location: Nlg
- Stage of operation: TX
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

EXCESSIVE NOSE WHEEL SHIMMY DURING TAXI AND LANDING.  WHILE CHANGING LT NOSE TIRE FOUND AXLE CRACKED.  WHILE CHANGING LT NOSE TIRE FOR NOSE WHEEL SHIMMY FOUND THE AXLE CRACKED.  REMOVED AND REPLACED NLG PISTON-AXLE ASSEMBLY AND LT NOSE TIRE ASSEMBLY.  INSTALLED SHIMS ON UPPER AND LOWER TORQUE ARMS, SERVICED, RETRACTED AND EXTENDED NOSE GEAR, NO LEAKS NOTED OPS CHECK GOOD.
